Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Frequent UTI, severe pain in groin, lower back, advised self catheterizing to prevent infections. What else can be done?

I get frequent UTI s and have to have antibiotics - co-amoxiclav 500/125mg. With the infections I get severe pain in my right groin and lower back - my GP provides the antibiotics and pain relief but this does not get to the root of the problem. I said I feel as if there is a split between the bladder and the bowel as one seems to be affecting the other - but advised now to self catheterise to try to stop the infections - any other suggestions would be greatly appreciated.
Asked On : Thu, 5 Jul 2012
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
Thanks for your query.

If you are suffering from recurrent UTIs and have been advised self catheterisation, you could be suffering from bladder dysfunction.
To know about the exact nature of this problem we need to do the following tests:
1) Ultrasound of the kidneys and bladder with a post void residue scan
2) Urodynamic studies

Based on the results, we could decide the further course of action
Hope this helps
Good luck.
Answered: Sun, 17 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor